Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 25, 2007, 6:13 AM CDT for Menard County, Schleicher County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 6:13 AM CDT (11:13 UTC)
- Expired
- May 25, 2007, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 251117
FFWSJT
TXC327-413-251515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 AM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
MENARD COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1015 AM CDT
* AT 611 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
OVER ROADS IN WESTERN MENARD COUNTY. OVERNIGHT...THUNDERSTORMS HAVE
PRODUCED HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. ISOLATED
AREAS HAVE RECEIVED AS MUCH AS THREE INCHES OF RAIN CAUSING FLOODING
OF LOW WATER CROSSINGS AND LOW LYING AREAS. RAIN CONTINUES ACROSS
MENARD COUNTY AND ADDITIONAL FLOODING OF ROADS IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MENARD...
HEXT AND FORT MCKAVETT
THROUGH THE MORNING HOURS...ANOTHER ONE TO TWO INCHES OF RAIN IS
POSSIBLE OVER ISOLATED AREAS IN MENARD AND EASTERN SCHLEICHER
COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3069 10014 3072 9950 3093 9950 3092 9961
3106 9961 3107 10014
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:24 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 25, 4:24 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 424 AM CDT FRI MAY 25 2007 .DISCUSSION... AREA OF SHOWERS/FEW THUNDERSTORMS REMAINS ACROSS OUR SOUTHERN AND SOUTHWESTERN COUNTIES...WITH SOME DEVELOPMENT BACK TO THE NORTH INTO THE HEARTLAND AND CONCHO VALLEY. OTHER SCATTERED SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE PERMAIN BASIN AND SHOULD REACH THE BIG COUNTRY EARLY THIS MORNING. WE ARE CLOSELY MONITORING OUR SOUTHERN COUNTIES...WHERE THE HEAVIEST RAIN HAS FALLEN AND WHERE WATER RISES AND A FEW ROAD CLOSURES HAVE BEEN REPORTED. CONCERNED ABOUT WATER RISES ON THE SOUTH LLANO RIVER AS WELL. WEAK EMBEDDED DISTURBANCES ALOFT...A VERY MOIST AIRMASS AND WEAK STEERING FLOW ALOFT WILL CONTINUE A HEAVY RAIN THREAT TODAY INTO THE MEMORIAL DAY WEEKEND. THE GFS LOOKS MORE DIFFUSE WITH DEVELOPMENT OF AN UPPER LOW FOR THE HOLIDAY WEEKEND. WHETHER IT BE AN UPPER LOW OR TROUGH...WILL PROVIDE LIFT AND SHOULD RESULT IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS THROUGH THE WEEKEND. THE FLASH FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF WEST CENTRAL TEXAS THROUGH SATURDAY EVENING. WITH THE HIGHER POPS AND CONSIDERABLE CLOUD COVER...A REDUCED DIURNAL RANGE IN TEMPERATURES CAN BE EXPECTED THROUGH MEMORIAL DAY. THE WEAK UPPER LOW OR TROUGH SHOULD FINALLY PUSH EAST OF WEST CENTRAL TEXAS ON TUESDAY. HAVE LINGERING RAIN CHANCES ACROSS ROUGHLY THE EASTERN HALF OF WEST CENTRAL TEXAS TUESDAY. WARMER TEMPERATURES EXPECTED BY MIDWEEK. WITH AN UPPER LOW AND TROUGH PROGGED TO DEEPEN ACROSS THE NORTHERN PLAINS... ASSOCIATED COLD FRONTAL PASSAGE IS INDICATED THROUGH OUR AREA WEDNESDAY EVENING AND NIGHT. WITH STRONGER INSTABILITY AND AVAILABLE MOISTURE...CARRYING SLIGHT CHANCE FOR THUNDERSTORMS DURING THAT TIME FRAME. .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 63 76 62 / 70 50 50 50 SAN ANGELO 73 63 76 62 / 80 50 50 50 JUNCTION 72 64 75 64 / 100 50 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, May 25, 4:40 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 440 AM CDT FRI MAY 25 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 440 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM. A COLD FRONT CONTINUES TO MEANDER SLOWLY SOUTH AND WILL EVENTUALLY STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND THE FRONT. THE MAIN THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING. 11
In the hours before
Local storm report, May 25, 3:07 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM FLASH FLOOD 2 SW JUNCTION 30.47N 99.79W
05/25/2007 KIMBLE TX LAW ENFORCEMENT
HIGHWAY 377 CLOSED SOUTHWEST OF JUNCTION DUE TO HIGH
WATER ACROSS THE ROAD.
1245 AM FLASH FLOOD SONORA 30.57N 100.64W
05/25/2007 SUTTON TX LAW ENFORCEMENT
HIGHWAY 2129 CLOSED OFF LOOP 312 DUE TO HIGH WATER ACROSS
ROAD.
&&
11Local storm report, May 25, 3:39 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD 35 SW OZONA 30.35N 101.62W
05/25/2007 CROCKETT TX UTILITY COMPANY
BRIDGE BETWEEN TERRELL AND CROCKETT COUNTY IN SOUTHWEST
PART OF COUNTY WHICH IS ROUTE TO TERRELL GAS PLANT IS
IMPASSABLE DUE TO HIGH WATER ACROSS PECOS RIVER.
&&
11The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:56 PM CDT | Flash Flood Warning | SJT | Mason | 2 hr |
| May 24, 8:49 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| May 25, 2:03 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| May 25, 2:46 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.